Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 88, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 11, 2006, 2:03 PM EDT for Dutchess County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2006, 2:03 PM EDT (18:03 UTC)
- Expired
- Jul 11, 2006, 3:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Dutchess County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 12:16 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:24 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 11, 12:24 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1224 PM EDT TUE JUL 11 2006 .SHORT TERM /REST OF TODAY/... MODIFIED 12Z ALY TO 84/66 YIELDS ABOUT 2500 J/KG...WIHT 1900 J/KG ON BUF SOUNDING. A LOOK AT THE 12Z WRF SHOWS 0-6KM SHEAR VALUES 30 KNOTS IN THE HUDSON VALLEY TO 40 KNOTS ACROSS WESTERN NEW ENGLAND. LESSER VALUES WEST OF THE HUDSON. WRF MAINTAINS RESPECTALBE CAPE ACROSS THE HUDSON VALLEY INTO NEW ENGLAND THROUGH THE AFTERNOON. GIVEN THESE FACTORS...SPC UPGRADE TO SLIGHT RISK FOR SOUTHEAST CWA IS WISE. ...SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED FOR SOUTHEAST CORNER OF CWA... && .PREV DISCUSSION... /ISSUED 916 AM EDT TUE JUL 11 2006/ SHORT TERM /REST OF TODAY/... WITH ORGANIZED CONVECTION EXITING OUT OF THE CWA...I/VE UPDATED ZONES TO MAINTAIN CHANCE POPS OF SHRA/TSRA. HAVE TAPERED POPS BACK IN THE AFTERNOON. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...OKEEFE
Hazardous weather outlook, Jul 11, 12:46 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1246 PM EDT TUE JUL 11 2006 CTZ001-013-MAZ001-025-NYZ065-066-121115- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN DUTCHESS-EASTERN DUTCHESS- 1246 PM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CONNECTICUT...WESTERN MASSACHUSETTS AND DUTCHESS COUNTY OF NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THIS AREA UNTIL 8 PM. THE POTENTIAL IS THERE FOR THUNDERSTORMS TO PRODUCE HAIL TO NICKEL SIZE AS WELL AS WIND GUSTS TO 60 MPH. ANY THUNDERSTORM THAT DOES DEVELOP WILL MOVE FROM WEST TO EAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. IN ADDITION, THESE STORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR DUTCHESS, BERKSHIRE AND LITCHFIELD COUNTIES. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL SERVICE VIA TELEPHONE INTERNET OR BY NYSPIN. NYZ032-033-038>043-047>054-058>061-063-064-082>084-VTZ013>015- 121115- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1246 PM EDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY EVENING. THESE ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. THESE STORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IN NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 11, 12:52 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1252 PM EDT TUE JUL 11 2006 MAZ001-NYZ054-111715- EASTERN RENSSELAER NY-NORTHERN BERKSHIRE MA- 1252 PM EDT TUE JUL 11 2006 ...A STRONG THUNDERSTORM IN RENSSELAER AND BERKSHIRE COUNTIES... AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED NEAR STEPHENTOWN...OR ABOUT 8 MILES EAST OF NASSAU...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HANCOCK BY 100 PM EDT 7 MILES SOUTH OF NEW ASHFORD BY 105 PM EDT PITTSFIELD AND CHESHIRE BY 110 PM EDT SNYDER
Special weather statement, Jul 11, 1:14 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 114 PM EDT TUE JUL 11 2006 NYZ054-060-061-111745- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN RENSSELAER NY- 114 PM EDT TUE JUL 11 2006 ...A STRONG THUNDERSTORM IN COLUMBIA AND RENSSELAER COUNTIES... AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR VALATIE...OR ABOUT OVER NASSAU...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF CHATHAM BY 120 PM EDT NEW LEBANON AND 6 MILES SOUTH OF STEPHENTOWN BY 145 PM EDT SNYDER
Special weather statement, Jul 11, 1:29 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 129 PM EDT TUE JUL 11 2006 CTZ001-111800- NORTHERN LITCHFIELD CT- 129 PM EDT TUE JUL 11 2006 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WINSTED...OR ABOUT 7 MILES NORTH OF TORRINGTON...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NEW HARTFORD BY 135 PM EDT SNYDER
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.